Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 13, NWS Cheyenne, WY

March 10, 20114 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Mar 10, 2011, 12:49 AM MST for 4 counties in Wyoming. It took effect at Mar 10, 2011, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 12:49 AM MST (07:49 UTC)
In effect from
Mar 10, 2011, 11:00 PM MST
Expired
Mar 10, 2011, 3:54 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 7.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2966 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WWUS75 KCYS 100749
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1249 AM MST THU MAR 10 2011

...PROLONGED PERIOD OF STRONG AND GUSTY WINDS THROUGH FRIDAY
AFTERNOON...

.A TIGHTENING SURFACE PRESSURE GRADIENT WILL COMBINE WITH STRONG
WINDS ALOFT TO PRODUCE GUSTY SURFACE WINDS IN THE WIND PRONE
AREAS OF SOUTHEAST WYOMING...ESPECIALLY THE INTERSTATE
80 CORRIDOR NEAR VEDAUWOO AND ARLINGTON AND INTERSTATE 25 CORRIDOR
NEAR BORDEAUX.

WYZ116-101600-
/O.EXB.KCYS.HW.W.0025.000000T0000Z-110311T2100Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
1249 AM MST THU MAR 10 2011

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST FRIDAY. 

* TIMING...WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND
  GUSTY OVERNIGHT AND CONTINUING THROUGH THE MORNING HOURS. THERE
  MAY BE A BRIEF PERIOD THIS AFTERNOON WHERE WINDS DIE DOWN
  SOME...BUT THEN THEY ARE EXPECTED TO INCREASE EARLY THIS EVENING
  ONCE AGAIN.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL REMAIN HAZARDOUS ESPECIALLY FOR
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES TRAVELING THROUGH
  SOUTHEAST WYOMING NEAR VEDAUWOO...ARLINGTON AND BORDEAUX. AREAS OF
  BLOWING SNOW NEAR ARLINGTON WILL REDUCE VISIBILITIES AT TIMES
  AND CREATE SLICK ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-101600-
/O.EXT.KCYS.HW.W.0025.000000T0000Z-110311T2100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
1249 AM MST THU MAR 10 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST FRIDAY. 

* TIMING...WIND GUSTS IN EXCESS OF 60 MPH HAVE ALREADY BEEN
  REPORTED AT STROUSS HILL AND COOPER COVE NEAR ARLINGTON ALREADY
  THIS MORNING. THESE STRONG WINDS WILL CONTINUE THROUGH THE
  MORNING HOURS. THERE MAY BE A BRIEF PERIOD WHERE WINDS DIE OFF
  SOME THIS AFTERNOON...BUT THEY ARE EXPECTED TO PICK UP ONCE
  AGAIN EARLY THIS EVENING AND PERSIST THROUGH FRIDAY EARLY
  AFTERNOON.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL REMAIN HAZARDOUS ESPECIALLY FOR 
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES TRAVELING THROUGH 
  SOUTHEAST WYOMING NEAR ARLINGTON AND BORDEAUX. AREAS OF 
  BLOWING SNOW NEAR ARLINGTON WILL REDUCE VISIBILITIES AT TIMES 
  AND CREATE SLICK ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-107-109-111>115-117-118-101600-
/O.NEW.KCYS.HW.A.0013.110311T0600Z-110311T2100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...
BAGGS...DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE
1249 AM MST THU MAR 10 2011

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON. 

* TIMING...11 PM THIS EVENING THROUGH FRIDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60
  MPH ARE POSSIBLE.

* IMPACTS...TRAVEL COULD BECOME HAZARDOUS TONIGHT THROUGH FRIDAY
  AFTERNOON...ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES
  TRAVELING THROUGH SOUTHEAST WYOMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
403 
WWUS75 KCYS 101054
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
354 AM MST THU MAR 10 2011

...PROLONGED PERIOD OF STRONG AND GUSTY WINDS THROUGH FRIDAY
AFTERNOON...

.A TIGHTENING SURFACE PRESSURE GRADIENT WILL COMBINE WITH STRONG
WINDS ALOFT TO PRODUCE GUSTY SURFACE WINDS IN THE WIND PRONE
AREAS OF SOUTHEAST WYOMING...ESPECIALLY THE INTERSTATE
80 CORRIDOR NEAR VEDAUWOO AND ARLINGTON AND INTERSTATE
25 CORRIDOR NEAR BORDEAUX. THESE STRONG WINDS ARE EXPECTED TO
BECOME MORE WIDESPREAD TONIGHT AFTER MIDNIGHT WITH THE APPROACH OF
A COLD FRONT INTO WESTERN WYOMING. 

WYZ111-101200-
/O.CAN.KCYS.HW.A.0013.110311T0600Z-110311T2100Z/
SOUTHWEST CARBON COUNTY-
INCLUDING THE CITIES OF...BAGGS...DIXON
354 AM MST THU MAR 10 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS WILL BE STRONG TONIGHT...BUT ARE NOT EXPECTED TO REACH
WARNING CRITERIA. SOME GUST TO 50 MPH WILL BE POSSIBLE AFTER
MIDNIGHT TONIGHT.

$$

WYZ117-110100-
/O.UPG.KCYS.HW.A.0013.110311T0600Z-110311T2100Z/
/O.EXB.KCYS.HW.W.0025.000000T0000Z-110312T0000Z/
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER
354 AM MST THU MAR 10 2011

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING...THIS MORNING THROUGH FRIDAY AFTERNOON. THERE WILL MOST
  LIKELY BE A BRIEF REPRIEVE IN THE WINDS THIS AFTERNOON...BUT BY
  THIS EVENING...WINDS ARE EXPECTED TO BECOME VERY STRONG ONCE
  AGAIN. 

* WINDS...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 
  60 MPH ARE POSSIBLE. 

* IMPACTS...TRAVEL WILL BE HAZARDOUS THIS MORNING AND AGAIN TONIGHT
  THROUGH FRIDAY AFTERNOON...ESPECIALLY FOR LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES TRAVELING THROUGH SOUTHEAST WYOMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-107-109-112>115-118-110100-
/O.UPG.KCYS.HW.A.0013.110311T0600Z-110311T2100Z/
/O.EXB.KCYS.HW.W.0025.110311T0600Z-110312T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
CENTRAL CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...
SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING...LARAMIE...CHEYENNE
354 AM MST THU MAR 10 2011

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...11 PM THIS EVENING THROUGH FRIDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 
  60 MPH ARE POSSIBLE. 

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS TONIGHT THROUGH FRIDAY
  AFTERNOON...ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES
  TRAVELING THROUGH SOUTHEAST WYOMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-116-110100-
/O.EXT.KCYS.HW.W.0025.000000T0000Z-110312T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
354 AM MST THU MAR 10 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST FRIDAY. 

* TIMING...WINDS WILL REMAIN STRONG THIS MORNING THROUGH EARLY
  AFTERNOON. THERE MAY BE A BRIEF PERIOD THIS AFTERNOON WHERE
  WINDS DIE DOWN SOME...BUT THEN THEY ARE EXPECTED TO INCREASE
  EARLY THIS EVENING ONCE AGAIN.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL WILL REMAIN HAZARDOUS ESPECIALLY FOR 
  LIGHTWEIGHT AND HIGH PROFILE VEHICLES TRAVELING THROUGH 
  SOUTHEAST WYOMING NEAR VEDAUWOO...ARLINGTON AND BORDEAUX. 
  AREAS OF BLOWING SNOW NEAR ARLINGTON WILL REDUCE VISIBILITIES 
  AT TIMES AND CREATE SLICK ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 9, 9:45 PM MST, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 9, 9:45 PM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
945 PM MST WED MAR 9 2011

.UPDATE...
THE EVENING WATER VAPOR IMAGERY SHOWED A MID/UPPER RIDGE AXIS
FROM THE DESERT SOUTHWEST TO THE NORTHERN ROCKIES AND TROUGH
AXIS ALONG THE MISSISSIPPI RIVER VALLEY. THE FLOW ALOFT BETWEEN
THESE FEATURES WAS NORTHWESTERLY OVER THE CWA. THE REGIONAL
SURFACE ANALYSIS DEPICTED HIGH PRESSURE OVER THE NORTHERN/CENTRAL
PLAINS AND ACROSS COLORADO/UTAH. A LEE LOW PRESSURE TROUGH REACHED
FROM NORTHERN WYOMING INTO NORTH CENTRAL COLORADO. THE GRADIENT
WAS SLOWLY TIGHTENING THIS EVENING...WITH MEDICINE BOW PROFILER
WINDS AT THE LOWEST GATE BETWEEN 40 AND 45 KT. SUSTAINED WINDS
AT ARLINGTON HAVE BEEN CONSISTENTLY AROUND 30 KT WITH GUSTS TO
40 KT. BORDEAUX/S WINDS WERE TRENDING UP AS WELL. THE HIGH WIND
WARNING FOR THESE AREAS WILL REMAIN IN EFFECT TONIGHT. SOME
MID/HIGH CLOUDS WERE PASSING QUICKLY FROM NORTHWEST TO SOUTHEAST.
TEMPERATURES AT 9 PM WERE AVERAGING 3-5 DEGREES ABOVE GUIDANCE...
ESPECIALLY OVER THE NORTHERN NEBRASKA PANHANDLE AND SOUTHEAST
WYOMING ZONES EAST OF THE LARAMIE RANGE. HAVE RAISED TEMPERATURES
IN THESE AREAS.

&&

.AVIATION...06Z TAF ISSUANCE
VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS WITH INTERVALS
OF SCATTERED MID/HIGH CLOUDS. WEST TO SOUTHWEST SURFACE WINDS WILL
BE STRONG AND GUSTY OVER AND WEST OF THE LARAMIE RANGE...WITH
GUSTS AS HIGH AS 50 KT LATER TONIGHT AND EARLY THURSDAY MORNING.
ACROSS THE WESTERN NEBRASKA PANHANDLE...NORTHWEST TO WEST SURFACE
WINDS WILL GENERALLY AVERAGE AROUND 10 KT.

&&

.PREV DISCUSSION... /ISSUED 327 PM MST WED MAR 9 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY...THE MAIN FORECAST ISSUE FOR
THE NEAR TERM WILL BE THE RETURN OF STRONG WESTERLY WINDS. IN THE
BIG PICTURE...A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA
TONIGHT AND TOMORROW...WITH AN UPPER LEVEL DISTURBANCE TO MOVE
ACROSS THE NORTHERN ROCKIES AND PLAINS THURSDAY NIGHT AND FRIDAY.

FOR TONIGHT...ISSUED A HIGH WIND WARNING FOR THE ARLINGTON AND
BORDEAUX AREA AS ALREADY BREEZY WINDS TODAY ARE EXPECTED TO INCREASE
TONIGHT. A CROSS SECTION PROFILE OF THE WIND CORRIDOR FROM NEAR
ARLINGTON TO BORDEAUX SHOWS A STRENGTHENING STABLE LAYER JUST ABOVE
THE MOUNTAIN TOPS TONIGHT...AND THEN SUBSIDING TO THE SFC SO THAT THE TOP
OF THE LAYER MAY BE JUST BELOW THE MOUNTAIN PEAKS BY MORNING. THE NAM AND
ECMWF FORECASTS SHOW THE SFC PRESSURE GRADIENT TO BE CONDUCIVE OF
HIGH SUSTAINED WINDS WITH 50 KT OF FLOW JUST OFF THE SURFACE LIKELY
TO DEFLECT TOWARD THE SURFACE IN THAT LOW LEVEL STABLE LAYER. THE
ONE NEGATIVE MAY BE THE STABLE LAYER RESIDING TOO CLOSE TO THE
SURFACE...WHICH MAY NOT TRAP THE STRONG WINDS IN THAT SURFACE LAYER
LIKE IN A TRUE GAP WIND EVENT. BUT FEEL CONFIDENT ENOUGH THAT THESE
AREAS WILL HIT CRITERIA AT SOME POINT TONIGHT IN THIS PATTERN...WITH
ARLINGTON LIKELY IN THE EARLY OVERNIGHT PERIOD AND BORDEAUX
FOLLOWING SUIT THROUGH THE EARLY MORNING HOURS. IT WILL BE A
MARGINAL EVENT...BUT WINDY NONETHELESS.

A BRIEF LULL WILL OCCUR THURSDAY AFTERNOON AS THE UPPER RIDGE SHIFTS
EAST AND THE UPPER WAVE APPROACHES. THE LEE SIDE SFC TROUGH WILL
DEEPEN AHEAD OF THE SYSTEM...WITH SFC CYCLOGENESIS OCCURRING ACROSS
THE DAKOTAS FRIDAY MORNING. THE ASSOCIATED COLD FRONT WILL SWING
THROUGH OUR FORECAST AREA THROUGH THE LATER MORNING ON FRIDAY...WITH
WESTERLY WINDS OUT AHEAD OF IT BECOMING MORE WIDESPREAD STRONG AND
GUSTY. WILL LIKELY SEE THE WIND CORRIDOR PICK UP IN SPEED MORESO
THURSDAY NIGHT AS WESTERLY 700MB WINDS INCREASE TO AROUND 65 KT.
THEN CAN EXPECT THE EXPANSION OF STRONG WINDS EAST AND SOUTH ACROSS
THE PLAINS OF WYOMING AND THE NEBRASKA PANHANDLE EARLY FRIDAY
MORNING AHEAD OF THE MAIN FRONT. WITH THE CURRENT HIGHLIGHTS
OUT...WILL HOLD OFF ON ISSUING A HIGH WIND WATCH. BUT AS IT
STANDS...LOOKS LIKE MUCH OF THE WYOMING PORTION OF THE CWA AND THE
SOUTHERN PANHANDLE ZONES MAY NEED A WARNING WITH A WIND ADVISORY IN
THE NORTHERN PANHANDLE. IN ADDITION...SNOW/RAIN SHOWERS WILL PICK UP
FRIDAY MORNING FOR THE WESTERN SLOPES AS THE 700MB WINDS
INCREASE...AND THEN THE NORTHERN ZONES AS THE FRONT DROPS SOUTH. THE
STRONG DOWNSLOPING WINDS WILL LIKELY KEEP SOUTHERN ZONES TOO DRY FOR
PRECIP.

LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY...MODELS IN GOOD
AGREEMENT WITH THE OVERALL PATTERN...BUT DIFFER ON THE PLACEMENT
AND EVOLUTION OF SHORTWAVE ACTIVITY EXPECTED TO QUICKLY MOVE
EASTWARD FROM THE EASTERN PACIFIC OCEAN. ALL MODELS AND ENSEMBLES
SHOW MAINLY ZONAL FLOW ACROSS THE ROCKY MOUNTAIN REGION AND
WESTERN GREAT PLAINS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
THE FIRST OF TWO UPPER LEVEL DISTURBANCES WILL APPROACH SOUTHEAST
WYOMING AND WESTERN NEBRASKA BY SATURDAY. GFS...ECMWF AND DGEX ALL
SHOW A WEAK PACIFIC FRONT PUSHING SOUTHWARD SATURDAY NIGHT
RESULTING IN WINDY CONDITIONS AND A CHANCE OF PRECIP. EXPECT
SNOW/RAIN IN THE LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS AS
THE BASE OF THE UPPER LEVEL TROUGH QUICKLY PUSHES EAST ACROSS
WYOMING AND COLORADO. QPF AMOUNTS ARE EXPECTED TO BE LIGHT DUE TO
THE QUICK MOVEMENT SPEED AND LACK OF DYNAMICS. THERE IS SOME LOW LEVEL
INSTABILITY WITH THESE SYSTEMS AS THEY PUSH EASTWARD...SO CAN NOT
RULE OUT SOME LOCALLY HEAVY SHOWER ACTIVITY ALONG THE MAIN BAND OF
PRECIP. INCREASED POP SATURDAY NIGHT THROUGH SUNDAY...BUT MAINLY
IN THE MOUNTAINS FOR NOW. FOR MONDAY...ALL MODELS SHOW A RIDGE OF
HIGH PRESSURE ALOFT AMPLIFYING NORTHWARD ALONG THE ROCKIES WITH
HIGHS WELL ABOVE NORMAL AND IN THE 50S AND 60S. THE SECOND UPPER
LEVEL DISTURBANCE WILL THEN TAKE A SIMILAR TRACK AS THE FIRST
ONE...PUSHING ACROSS WYOMING AND COLORADO MONDAY NIGHT AND
TUESDAY. THE GFS AND DGEX SHOW THIS SYSTEM STALLING ACROSS THE
ROCKIES WITH HIGHER QPF AMOUNTS ALONG AND SOUTH OF I80. KEPT THE
HIGHEST POP ACROSS THE SOUTHERN ZONES OF WESTERN NEBRASKA AND
SOUTHEAST WYOMING INTO WEDNESDAY MORNING FOR RAIN/SNOW ACROSS THE
LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS. TEMPS WILL BE NEAR
OR SLIGHTLY ABOVE NORMAL...ALTHOUGH HIGHS WILL BE TRICKY TO
FORECAST DUE TO THE TIMING OF INDIVIDUAL COLD FRONTS FOR THE
WEEKEND ALONG WITH TUESDAY OF NEXT WEEK. LOW TEMPS WILL BE
SEASONABLY COOL AND GENERALLY IN THE TEENS AND 20S.

AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL TODAY
AS HIGH PRESSURE SETTLES OVER THE AREA. WEST TO NORTHWEST WINDS
WILL BE GUSTY AT TIMES THIS AFTERNOON WITH GUSTS UP TO 35 KT
POSSIBLE. OTHERWISE...MVFR CIGS UNDER 3K FEET AGL ARE EXPECTED
THIS EVENING NEAR KRWL.

FIRE WEATHER...WITH RECENT MOISTURE...FIRE WEATHER CONCERNS WILL
REMAIN MINIMAL THROUGH THURSDAY. VERY WINDY CONDITIONS WILL OCCUR
IN AND NEAR THE MOUNTAINS TONIGHT AND AGAIN TOMORROW NIGHT THROUGH
FRIDAY WHICH COULD HELP TO DRY FUELS ESPECIALLY ACROSS THE PLAINS
OF WYOMING AND THE NEBRASKA PANHANDLE. A CHANCE FOR RAIN AND SNOW
WILL RETURN ON FRIDAY ACROSS THE MOUNTAINS AND NORTHERN
DISTRICTS AS A COLD FRONT DROPS SOUTH THROUGH THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL NOON THURSDAY FOR WYZ106-WYZ110.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...TJT
UPDATE...MAJ
Hazardous weather outlook, Mar 9, 2:38 PM MST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MST WED MAR 9 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-102145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
238 PM MST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT TONIGHT FOR THE INTERSTATE 80
CORRIDOR NEAR ARLINGTON AND THE INTERSTATE 25 CORRIDOR NEAR
BORDEAUX. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
ARE LIKELY BEGINNING LATE THIS EVENING AND CONTINUING THROUGH THE
NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HIGH WIND WARNING WILL CONTINUE THROUGH NOON ON THURSDAY FOR
STRONG WINDS NEAR ARLINGTON AND BORDEAUX IN SOUTHEAST WYOMING.

A MORE WIDESPREAD HIGH WIND EVENT WILL BEGIN LATE THURSDAY NIGHT
AND WILL CONTINUE THROUGH FRIDAY. SUSTAINED WINDS OF 35 TO 50 MPH
WITH GUSTS AROUND 60 MPH ARE POSSIBLE ACROSS MUCH OF SOUTHEAST
WYOMING...WITH SLIGHTLY LESS WIND SPEEDS ACROSS THE NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Mar 9, 11:05 PM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 PM MST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HIGH SUST WINDS  5 NW ARLINGTON          41.64N 106.29W
03/09/2011  M45 MPH          CARBON             WY   DEPT OF HIGHWAYS

            GUSTS TO 56 MPH

&&

GCLAYCOM
Local storm report, Mar 9, 11:06 PM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1106 PM MST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HIGH SUST WINDS  3 NW I-80 EXIT 255      41.75N 106.51W
03/09/2011  M43 MPH          CARBON             WY   DEPT OF HIGHWAYS

            GUSTS TO 48 MPH

&&

GCLAYCOM
Local storm report, Mar 10, 12:01 AM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 AM MST THU MAR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
03/09/2011  M61.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL WYDOT SITE. SUSTAINED WINDS 41 MPH.

1135 PM     HIGH SUST WINDS  7 NW ELK MOUNTAIN       41.76N 106.51W
03/09/2011  M42.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE

1135 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
03/09/2011  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE NEAR ARLINGTON. SUSTAINED WINDS 45
            MPH.

&&

GCLAYCOM

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.